Alert archive / Ohio / Wind Chill Advisories in 2017

Wind Chill Advisory 4, NWS Wilmington, OH

December 26, 20174 counties in Indiana; 20 counties in Ohio

NWS Wilmington, OH issued this wind chill advisory at Dec 26, 2017, 3:28 AM EST for 4 counties in Indiana; 20 counties in Ohio. It took effect at Dec 26, 2017, 10:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2017, 3:28 AM EST (08:28 UTC)
In effect from
Dec 26, 2017, 10:00 PM EST
Expired
Dec 27, 2017, 10:54 AM EST
In force
13 hr
Issued by
NWS Wilmington, OH
All 24 counties

Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1706 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS41 KILN 260828
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
328 AM EST Tue Dec 26 2017

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-261630-
/O.NEW.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, 
Camden, Dayton, and Kettering
328 AM EST Tue Dec 26 2017

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
EST WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 15 below 
  zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 10 PM this evening to 11 AM EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

HATZOS
6 follow-up statements
630 
WWUS41 KILN 261443
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
943 AM EST Tue Dec 26 2017

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-262245-
/O.CON.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, 
Camden, Dayton, and Kettering
943 AM EST Tue Dec 26 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EST WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 15 
  below zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 10 PM this evening to 11 AM EST Wednesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
701 
WWUS41 KILN 262024
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
324 PM EST Tue Dec 26 2017

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-270430-
/O.CON.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, 
Camden, Dayton, and Kettering
324 PM EST Tue Dec 26 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EST WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 15 
  below zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 10 PM this evening to 11 AM EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
455 
WWUS41 KILN 270249
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
949 PM EST Tue Dec 26 2017

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-271100-
/O.CON.KILN.WC.Y.0001.171227T0300Z-171227T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, 
Camden, Dayton, and Kettering
949 PM EST Tue Dec 26 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 15 
  below zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...From 10 PM this evening to 11 AM EST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
866 
WWUS41 KILN 270804
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
304 AM EST Wed Dec 27 2017

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-271600-
/O.CON.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, 
Camden, Dayton, and Kettering
304 AM EST Wed Dec 27 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 15 below 
  zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...Until 11 AM EST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

HATZOS
242 
WWUS41 KILN 271007
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
507 AM EST Wed Dec 27 2017

INZ066-OHZ054-055-062-063-070>072-271600-
/O.EXA.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/
Franklin IN-Madison-Franklin OH-Greene-Fayette OH-Butler-Warren-
Clinton-
Including the cities of Brookville, London, West Jefferson, 
Plain City, Columbus, Beavercreek, Fairborn, Xenia, 
Washington Court House, Hamilton, Middletown, Fairfield, Oxford, 
Mason, Lebanon, Springboro, Wilmington, and Blanchester
507 AM EST Wed Dec 27 2017

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 15 below zero.

* WHERE...Portions of Southeast Indiana and Central, Southwest 
  and West Central Ohio.

* WHEN...Until 11 AM EST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-271600-
/O.CON.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, Eaton, 
Camden, Dayton, and Kettering
507 AM EST Wed Dec 27 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 below zero to 15 below 
  zero.

* WHERE...Portions of East Central Indiana and Central and West 
  Central Ohio.

* WHEN...Until 11 AM EST this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

HATZOS
104 
WWUS41 KILN 271554
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
1054 AM EST Wed Dec 27 2017

INZ050-058-059-066-OHZ026-034-035-042>046-051>055-060>063-070>072-
271700-
/O.CAN.KILN.WC.Y.0001.000000T0000Z-171227T1600Z/
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Preble-Montgomery-Greene-Fayette OH-Butler-
Warren-Clinton-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, Eaton,
Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Hamilton, Middletown, Fairfield, Oxford, 
Mason, Lebanon, Springboro, Wilmington, and Blanchester
1054 AM EST Wed Dec 27 2017

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures will continue to warm this morning, and winds will
generally be light, therefore the wind chill advisory has been
cancelled.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 12:31 AM EST, 2 hours 57 minutes earlier.

Area forecast discussion, Dec 26, 12:31 AM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1231 AM EST Tue Dec 26 2017

.SYNOPSIS...
A very cold airmass will settle into the region for much of the
week with temperatures remaining well below normal through next
weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Very few changes to the forecast this evening with weak surface
high pressure located off to our south. Mid and high clouds
have remain scattered to broken this evening and with a snow
pack in place (esp. across our northern zones), temperatures
have fallen into the teens across many locations in Ohio. Wind
chills have also fallen into the single digits in some places.
Have trended low temperatures down a bit.

The high and mid clouds are also in advance of a upper level
disturbance. The disturbance can be seen on WV this evening
around Missouri with light snow occurring across southeastern
Nebraska. Global models continue to show the shortwave shearing
out though as it heads east with little in the way of WAA either
(hardly any omega response). Slight chance PoPs look sufficient
to cover this.

Prev Discussion->
Weakly cyclonic low level flow is helping to keep a few snow
flurries going this afternoon. Suppose this will remain a
possibility over the next hour or two. Beyond that, would expect
to see a brief period of mainly clear skies heading into this
evening before some high and mid level clouds work in from the
west ahead of the next system. Gusty winds this afternoon will
also begin to taper off through this evening as a surface ridge
axis pushes in from the southwest and the pressure gradient
slackens off. Lows tonight could be a little tricky given the
combination of some shallow snow cover and possible early clear
skies versus the decreasing winds. Will range lows from the
single digits across the northwest to the mid to upper teens in
the southeast.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
A few areas of sheared out energy will work quickly east across
the region Tuesday into Tuesday night. While forcing is weak,
there will be a bit of an increase in some mid and lower level
moisture. This may be enough to squeeze out a few flurries or
snow showers. As a result, will hang on to some low end pops
across southern portions of our fa to account for this. With the
cold airmass in place, highs on Tuesday will only be in the
teens across our northwest and the 20s elsewhere across the
area. Skies may at least partially clear form the northwest
Tuesday night. This will likely lead to single digit lows
Tuesday night with a few readings below zero possible across
our northwest.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A cold period is indicated with a trough in the upper atmosphere
anchored across Eastern North America.

Wednesday will be dry in the northwesterly flow around 1044mb
surface high pressure centered to the west. Snow showers should stay
confined to the Great Lakes regime of enhanced moisture and lift.
Dry conditions are expected to persist Thursday as the surface high
travels across the Great Lakes. A broader swath of moisture and
forcing will bring a chance of snow showers to northern locations on
Friday. For Saturday, a potent jet streak is forecast to join forces
with low pressure near Lake Superior, producing favorable lift and
the likelihood for accumulating snow. A return to dry conditions may
be evident Sunday and Monday when extensive high pressure is
forecast to become centered across the middle of the continent.

Look for temperatures to remain much below normal through the period
under below average geopotential heights and anomalously low 1000-
850mb thickness. High temperatures mainly in the teens and 20s, and
lows in the single digits to teens, will combine with brisk winds to
produce apparent temperatures near wind chill advisory criteria
Wednesday, Thursday, Sunday and Monday mornings.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR conditions are expected to prevail through the TAF period.
High and mid clouds will continue to increase overnight, with
some lower (but still VFR) clouds moving in on Tuesday. The only
concern is a slight chance of some light snow or flurries
during the afternoon, primarily for the CVG/LUK/ILN locations.
If this occurs, some brief MVFR conditions could be possible.

Winds will be westerly at around 10 knots through most of the
TAF period, with a switch to the northwest on Tuesday night.

OUTLOOK...MVFR conditions are possible at times from Thursday
night through Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Haines/JGL
NEAR TERM...Haines/JGL
SHORT TERM...JGL
LONG TERM...Coniglio
AVIATION...Hatzos
Hazardous weather outlook, Dec 25, 5:45 PM EST, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
545 PM EST Mon Dec 25 2017

INZ050-OHZ026-034-035-042>046-051-052-262245-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
545 PM EST Mon Dec 25 2017

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Tonight.

Wind chill readings as low as 0 to 10 degrees below zero will be
possible at times tonight into Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very cold conditions are expected through the rest of the week. High
temperatures Tuesday through Thursday will only be in the teens with
morning lows in the single digits to around zero.  Wind chill
readings as low as 5 to 15 degrees below zero will be possible at
times through mid week. Temperatures will moderate somewhat by
Friday but another shot of colder air is expected for the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074-
077>082-088-262245-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
545 PM EST Mon Dec 25 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very cold conditions are expected through the rest of the week. High
temperatures Tuesday through Thursday will remain below freezing
with morning lows in the single digits and teens. Wind chill
readings as low as zero to 5 degrees below zero will be possible at
times through mid week. Temperatures will moderate somewhat by
Friday but another shot of colder air is expected for the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Chill Advisories in Ohio, 2017Wind Chill Advisories in Indiana, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.